Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Nov 14, 2020, 12:33 PM CST for 29 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 12:33 PM CST (18:33 UTC)
- Expired
- Nov 14, 2020, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
All 29 counties
Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 40 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
882 WWUS74 KFWD 141833 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1233 PM CST Sat Nov 14 2020 TXZ091>095-100>107-115>123-129>134-141-150000- /O.NEW.KFWD.WI.Y.0006.201114T1833Z-201115T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 1233 PM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of north central and northeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Barnes
1 follow-up statement
387 WWUS74 KFWD 142359 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 559 PM CST Sat Nov 14 2020 TXZ091>095-100>107-115>123-129>134-141-150100- /O.EXP.KFWD.WI.Y.0006.000000T0000Z-201115T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 559 PM CST Sat Nov 14 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds have decreased this evening, and the Wind Advisory will be allowed to expire on time at 6 PM. A southwest breeze will continue this evening before gusty northwest winds accompany a cold front overnight. $$ Stalley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:43 AM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Nov 14, 5:43 AM CST, 6 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 543 AM CST Sat Nov 14 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: The previous forecast appears to be on track and no significant changes were needed. The best rain and isolated storm chances remain near and north of the US HWY 380 corridor, with many areas south of that not seeing much in the way of rain/storms. Severe weather is not anticipated and overall the threat for strong storms is quite low. Otherwise, expect blustery conditions this afternoon and again tonight post-FROPA. Sustained winds of 10 to 20 mph with gusts in the 30-35 mph range still appear probable, especially across North Texas. Bain Previous Discussion: /Through Sunday Afternoon/ Cloud cover continues to expand across the region this morning indicative of moisture transport northward ahead of our next upper level trough. Regional VWP sampled a 30-40 knot low level jet and the subsequent warm frontal ascent has tried to get some very weak convection going across the Big Country. However, it appears that the ascent is either very modest in nature or the depth of the moisture is rather shallow as convection has struggled. CAMs appear to be a little too aggressive this morning with the areal coverage of convection and I've toned PoPs downward more in line with observations. That said, I'll hold onto a 20 PoP mainly across the Big Country with a gradual expansion of PoPs east and southeastward through 3 AM. A rumble of thunder or two cannot be ruled out, but overall the potential for storms this morning across our area looks low. Rain amounts will remain below one- tenth of an inch. After sunrise, I anticipate that moisture will continue to flow northward ahead of a Pacific front/dryline. Synoptic scale ascent should be on the increase, particularly along the Red River as this region is beneath the entrance region of a 125 knot 300 mb jet. PoPs here will range between 40-45% and then taper down dramatically toward the I-20 corridor (15-20%). By mid to late afternoon today, I expect that North Texas will be rain /storm- free. The threat for even strong storms across our area looks pretty limited and I anticipate on toning down this wording in outlooks/graphics. MLCAPE values will increase to near 800 J/kg and while deep layer shear will be plentiful, RAP forecast soundings across the area indicate some substantial warming around 740-750mb through the day. This will certainly cut into the instability profile and likely hinder updrafts from developing rapidly. I still cannot rule out some pea size hail and perhaps winds to near 35 mph, but overall the potential looks low. Gradient (non-convective) winds may actually increase to around 20 mph with occasional gusts rivaling some of the strongest gusts expected in thunderstorms. These winds will initially be out of the south, before turning more to the southwest and west. The dry air advection combined with downsloping should allow temperatures to soar above seasonal norms, with many areas topping out in the upper 70s and low 80s. This evening into Sunday will feature a precipitation-free cold front surging southward through the area. Pressure rises combined with boundary layer mixing of around 30-35 knot flow will result in continued strong north winds. Sustained wind speeds could near Wind Advisory criteria, but we'll have a closer look at that in later forecasts. Sunday will be a cooler day, with morning lows in the 40s and 50s, while daytime highs are only forecast to climb into the 60s (a few 70s across Central Texas). Bain && .LONG TERM... /Issued 251 AM CST Sat Nov 14 2020/ /Sunday Night Onward/ The breezy northerly winds expected during the day on Sunday will gradually weaken through the night as high pressure settles in. With decreasing winds and clear skies, Sunday night's temperatures are expected to dip into the upper 30s to lower 40s across the region. Zonal flow aloft Monday and Tuesday will give way to an approaching upper ridge that will translate into a gradual warming trend through the week. Although precipitation is not expected, a consistent southerly fetch will help draw moisture northward into the region. A potent shortwave will be traversing across the Central Plains Wednesday night, leading to a breezy day on Thursday. Given winds are expected to be out of the southwest, compressional warming will likely push afternoon temperatures into the 80s in some spots west of I-35. Elsewhere, highs will likely remain in the 70s. The forecast does get a bit uncertain as we approach the weekend as models are hinting at a strong cold front either Saturday or Sunday. Given the run-to-run variability within the models, there remains too much uncertainty to get into specifics at this time. For now, will begin to advertise low rain chances Saturday and Saturday night. As we go through the week, expect to see better clarity regarding next weekend's forecast. Hernandez && .AVIATION... /NEW/ /12 UTC TAF Cycle/ Concerns---Ceiling trends, winds and FROPA timing. MVFR stratus has enveloped most North TX terminals. Morning GOES satellite imagery indicated a wedge of drier air taking aim at D10 TAFs this morning and in the next 1-2 hours, we'll actually see predominantly VFR (possibly sooner). A few periods of intermittent MVFR cannot be discounted and I'll address this in a TEMPO group at D10 TAFs. Southerly winds increase through 2,000 feet AGL and there is a low-end non-convective LLWS concern this morning. Fortunately, wind direction doesn't vary considerably with height, but speeds increase from near 10 knots at the surface to near 35 knots at/just above 2,000 feet AGL. For now, won't explicitly mention non-convective LLWS in the TAF given the marginal nature. Convection is expected to remain displaced to the north of D10 TAFs this morning. This may result in some impacts to northbound departures, as well as the Bonham and Bowie arrival gates. Later this morning and into the afternoon, surface winds will increase with sustained speeds just under 20 knots. Wind gusts to near 30 knots are appearing more likely this afternoon. Winds will turn toward the southwest and eventually west this evening. Wind speeds will abate this evening with the approach of the cold front from the north. Post-FROPA winds will increase, however, with sustained speeds near 15 knots with gusts to around 25 knots. FROPA is anticipated around midnight Sunday at D10 TAFs and a couple of hours thereafter at Waco. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 82 48 65 43 70 / 20 0 0 0 0 Waco 82 52 68 39 71 / 10 0 0 0 0 Paris 76 46 63 41 66 / 40 5 0 0 0 Denton 82 44 65 38 70 / 30 0 0 0 0 McKinney 80 45 64 38 69 / 20 0 0 0 0 Dallas 82 50 66 44 71 / 20 0 0 0 0 Terrell 80 47 65 39 68 / 10 0 0 0 0 Corsicana 83 51 68 43 71 / 10 0 0 0 0 Temple 82 50 68 40 73 / 10 0 0 0 0 Mineral Wells 83 43 65 39 73 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 14, 11:36 AM CST, 57 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1136 AM CST Sat Nov 14 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1136 AM CST Sat Nov 14 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated storms will be possible this afternoon generally for areas east of I-35. No severe weather is expected. Lightning will be the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.